MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2828C100TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Rupture (2208); Vascular Dissection (3160)
Date of Event 12/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: (catalog number vamf2828c100tu, serial number: (b)(4), use by date 2019-10-17 and upn# (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captiva stent graft system was implanted in a patient for the endovascular treatment of a suspicious disruption near and above a pau (penetrating aortic ulcer).The diameter of the proximal thoracic aorta was 24-26 mm at implant, the angulation was 30 degrees, and there was moderate calcification present.It was reported that during the index procedure, the physician implanted one stent graft initially but as it landed too short of the celiac artery, another 100 mm stent graft was placed just above the celiac.Following deployment there was no leak present and the patient was fine.The physician also placed stents in the right common and right external iliac.It was reported that the patient had a dissection with a contained rupture and an imh (intramural hematoma) all the way to the aortic root.The physician attempted to implant a third valiant but it could not be delivered through the iliac stents.The physician the predilated both the right common and right external iliac stents, and then implanted two valiant stent grafts, one 150 mm just distal to the lsa and one 100 mm overlapping into the previous 2 stents implanted.Post implant imaging showed good placement and no leak.Patient is stable post implant with no complications reported.Per the physician, the cause of the event was unknown.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the reported events could not be determined from the limited films provided.Complete pre-implant ct¿s and additional images during the implant and intervention showing the events, were not available for review.The cause of the device landing too short of the celiac may have been user or anatomy related.The cause of the dissection, contained rupture, and imh occurring 2 days post-implant could not be determined.The cause of the third valiant not able to be delivered was likely due to the implanting attempts via the previously implanted iliac stents.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Return date: 2018-01-01.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7203252
Report Number9612164-2018-00096
Device Sequence Number1066026
Product Code MIH
UDI-Device Identifier00643169347090
UDI-Public00643169347090
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberVAMF2828C100TU
Device Catalogue NumberVAMF2828C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2017
Initial Date Received by Manufacturer 12/30/2017
Supplement Date Received by Manufacturer01/31/2018
12/04/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date02/07/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR